How long will it take for a thrombus to dissolve?
User rating for this question
Hi, I am 49 and I recently had a MI three weeks ago (LAD) this is what they have told me.. now have a medium size thrombus present at the apical wall.. my blood pressuer is 105/65,, pulse is 86.. how long will it take for this thrombus to absorb iinto my body.. I am on blood thinners.
Posted Thu, 13 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Vivek Chail 57 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. Your blood pressure and pulse are almost normal. The thrombus in the apical wall disappears at different time durations in each patient. Studies have shown that with adequate blood thinners the thrombus can dissolve in up to 69% of patients at the end of one year and in up to 76% patients at the end of two years. This cannot be predicted exactly and requires regular follow up by doing echocardiography at regular intervals of 3 to 6 months. Please do not skip or change the dosage of blood thinners without informing your cardiologist. Wishing you good health. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Follow-up: How long will it take for a thrombus to dissolve? 7 hours later
thank you for response.. do feel if a patient has this blood clot that any phsyical activity should be limited? should one be careful but move on with life.. or should one be cautious and limit acivity?
Answered by Dr. Vivek Chail 13 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back to us. Stressful physical activity must be done with caution. At any moment should you feel breathless then please take time out and rest for a while. You diet may need modification based on your cholesterol numbers. Heavy exercise must be avoided though a low intensity workout can be planned as guided by your cardiologist. Wishing you good health. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek